Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 373, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 21, 2005, 2:53 PM EDT for Floyd County, Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2005, 2:53 PM EDT (18:53 UTC)
- Expired
- Jul 21, 2005, 3:15 PM EDT
- In force
- 22 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Floyd County, GA
The radar
The Atlanta radar (KFFC), 112 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 211854 SVRFFC GAC115-211915- /O.NEW.KFFC.SV.W.0373.050721T1853Z-050721T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 253 PM EDT THU JUL 21 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLOYD COUNTY IN NORTHWEST GEORGIA * UNTIL 315 PM EDT * AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CAVE SPRING...AND MOVING SOUTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LINDALE. IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3426 8520 3420 8541 3409 8541 3411 8509 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 10:45 AM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 21, 10:45 AM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1045 AM EDT THU JUL 21 2005 .UPDATE... FORECAST APPEARS ON TRACK. EXPECT FAIRLY HIGH COVERAGE OF TSRA THIS AFTERNOON AND EVENING. SOME STORMS WILL AGAIN BRIEFLY APPROACH OR JUST MEET SVR CRITERIA. TEMPS NOT RUNNING TOO MUCH HIGHER THAN THIS TIME YESTERDAY...PERHAPS SHAVING A DEGREE OR TWO OFF OF EXPECTED MAX TEMPS. WILL WAIT TO SEE WHAT TSRA AND CLOUD COVERAGE LOOKS LIKE AROUND MIDDAY BEFORE MODIFYING. 06Z GUIDANCE STILL INDICATING SLIGHTLY WARMER TEMPS THAN YESTERDAY. NEW MODELS STILL HAS A WEAK FRONT MOVING THROUGH FRIDAY WITH DRIER AIR ALOFT FILTERING IN BEHIND IT AS THE UPPER RIDGE ALSO BUILDS IN FROM THE NORTHWEST. HAVE SOME DOUBT ON JUST HOW DRY IT WILL GET OR HOW MUCH SUBSIDENCE IT WILL TAKE TO REMOVE COPIOUS MOISTURE. WE HAD A LOT OF RAIN THIS MONTH. AT ATL...WE ONLY NEED ABOUT 3 MORE INCHES TO BREAK THE 1994 RECORD (T.S. ALBERTO) OF 17.71 FOR THE MONTH OF JULY. SNELSON && .SHORT TERM... MOIST UNSTABLE AIR MASS CONTINUES OVER THE FFC CWA WITH WEAK HIGH PRESSURE AT THE SURFACE. MAIN UPPER HIGH STILL OVER SOUTHWEST AND SOUTH CENTRAL PORTION OF NATION WITH A MORE OR LESS NORTHERLY UPPER LEVEL FLOW OVER GEORGIA. RIPPLES MOVING IN THIS FLOW SHOULD ENHANCE SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. ANOTHER SHORT WAVE APPEARS TO MOVE ACROSS AREA ON FRIDAY BUT GFS SUGGEST MOISTURE (PW VALUES) WILL NOT BE QUITE AS HIGH ON FRIDAY. SUFFICIENT INSTABILITY WITH CAPES 1500 TO 2000 TODAY. THEREFORE WILL SHOW FAIRLY HIGH POPS TODAY IN THE LIKELY CATEGORY FOR MUCH OF NORTH GEORGIA BUT WILL ONLY GO FOR A CHANCE ON FRIDAY. AGAIN SOME SPOTS OF HEAVY RAIN LIKELY IN ADDITION TO A GOOD AMOUNT OF LIGHTNING AND SOME GUSTY WINDS. TEMPERATURES WILL AGAIN REACH THE LOW TO MID 90S FOR MUCH OF THE AREA AND HEAT INDICES IN MUCH OF CENTRAL GEORGIA SHOULD MAKE IT TO BETWEEN 100 AND 105 THIS AFTERNOON. .LONG TERM... THE GFS CONTINUES TREND OF MOVING THE UPPER HIGH PRESSURE AREA CURRENTLY OVER THE SOUTHWEST PART OF THE NATION INTO THE SOUTHEAST OVER THE WEEKEND AND INTO THE FIRST OF NEXT WEEK. SUBSIDENCE ASSOCIATED WITH THIS HIGH SHOULD LEAD TO SOME DRYING IN THE MID TO UPPER LEVELS AND HOTTER TEMPERATURES. LOOKS LIKE MUCH OF THE CWA WILL SEE TEMPERATURES REACHING THE LOW TO MID 90S WITH SOME UPPER 90S OVER CENTRAL SECTIONS. A TROUGH MOVING THROUGH THE CENTRAL PART OF THE NATION MID WEEK MAY BREAK THE HIGH DOWN SOMEWHAT AND ALLOW A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE CWA AGAIN LATER IN THE WEEK. && .AVIATION... CEILING POTENTIAL IN THE 3000-5000 FT RANGE LATER THIS MORNING INTO AFTERNOON. POTENTIAL FOR IFR CEILINGS RATHER LOW AND WILL NOT FORECAST CEILINGS THAT LOW UNLESS OBS SUGGEST OTHERWISE. AFTERNOON CONVECTIVE ACTIVITY WILL CAUSE CEILINGS AT MANY LEVELS. PATCHY MORNING FOG AND HAZE WITH BRIEF IFR CONDITIONS. EXPECTING CONVECTIVE ACTIVITY TO FLARE UP FROM 18-00Z. WITH SURFACE TROUGH EXPECTED TO DEVELOP INTO CENTRAL GA...SURFACE WINDS SHOULD BECOME GENERALLY W LESS THAN 10 KTS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 92 74 93 75 / 60 40 30 20 ATHENS 91 72 96 72 / 60 40 30 20 GAINESVILLE 89 72 92 72 / 60 40 30 20 ROME 94 72 97 71 / 60 40 30 20 COLUMBUS 93 75 95 76 / 60 40 40 20 MACON 95 74 96 74 / 40 30 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 38
Hazardous weather outlook, Jul 21, 5:00 AM EDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT THU JUL 21 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-220900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EDT THU JUL 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... .SYNOPSIS... BROAD WEAK SURFACE HIGH PRESSURE WILL CONTINUE OVER THE GULF COAST STATES. A SURFACE TROUGH WILL DEVELOP OVER THE CAROLINAS INTO CENTRAL GEORGIA THIS AFTERNOON AND CONTINUE TONIGHT. A TROPICAL AIRMASS WILL CONTINUE OVER THE REGION. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE LIGHTNING...HEAVY RAIN...AND GUSTY WINDS. THE BEST CHANCE FOR THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING. .DISCUSSION... A MOIST AIRMASS WILL COMBINE WITH DAYTIME HEATING TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS. CAPES WILL INCREASE 1500 TO 2000 WITH LIFTED INDICES AROUND -4. WEAK WINDS ALOFT WILL INHIBIT THE DEVELOPMENT OF SEVERE STORMS...BUT SOME STORMS MAY BECOME STRONG WITH GUSTY WINDS TO 35 MPH. THE SLOW MOVEMENT OF THE STORMS COULD CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. EXCESSIVE HEAT MAY BECOME A PROBLEM WITH HEAT INDICES OF 105 OR GREATER INCREASING OVER THE AREA. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. BDL
In the hours before
Special weather statement, Jul 21, 2:09 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 209 PM EDT THU JUL 21 2005 GAZ056-068-211845- 209 PM EDT THU JUL 21 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN PIKE AND SPALDING COUNTIES UNTIL 245 PM EDT... AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WILLIAMSON...MOVING EAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SOUTHERN SPALDING AND NORTHERN PIKE COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROVER. HEAVY DOWNPOURS MAY CAUSE SOME BRIEF STREET FLOODING. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY AROUND 245 PM EDT.
Special weather statement, Jul 21, 2:21 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 221 PM EDT THU JUL 21 2005 GAZ019-211845- 221 PM EDT THU JUL 21 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN FLOYD COUNTY UNTIL 245 PM EDT... AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES WEST OF COOSA...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS THE WESTERN PORTION OF FLOYD COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 245 PM EDT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:05 PM EDT | Severe Thunderstorm Warning | FFC | Clayton | 25 min |
| Jul 21, 4:29 PM EDT | Severe Thunderstorm Warning | FFC | Fayette | 31 min |
| Jul 21, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 23 min |
| Jul 21, 4:57 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 33 min |
| Jul 21, 5:50 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.